RECALL of some Tylenol, Motrin, Benadryl, Rolaids, Simply Sleep & St. Joseph Products

Dr. Yes

Shame on You
Messages
868
Likes
45

Yesterday (Jan. 15) a recall was announced on certain product lots OF
TYLENOL, MOTRIN, BENADRYL ALLERGY ULTRATAB, ROLAIDS Antacid Tablets, SIMPLY SLEEP, and ST. JOSEPH Products.

To check if you have any of these recalled products, check the McNeil Product Recall site:
http://www.mcneilproductrecall.com/

(Press release:
http://www.mcneilproductrecall.com/page.jhtml?id=/include/press.inc)

From the above press release page:

"CONSUMER INQUIRIES:

1-888-222-6036 (Mon-Fri 8 a.m. to 10 p.m. EST, and Sat-Sun 9 a.m. to 5 p.m. EST)

MCNEIL CONSUMER HEALTHCARE ANNOUNCES VOLUNTARY RECALL OF CERTAIN OVER-THE-COUNTER (OTC) PRODUCTS IN THE AMERICAS, UAE, AND FIJI

Fort Washington, PA (January 15, 2010) In consultation with the U.S. Food and Drug Administration (FDA), McNeil Consumer Healthcare, Division of McNEIL-PPC, Inc., is voluntarily recalling certain lots of OTC products in the Americas, the United Arab Emirates (UAE), and Fiji (FULL RECALLED PRODUCT LIST BELOW). The company is initiating this recall following an investigation of consumer reports of an unusual moldy, musty, or mildew-like odor that, in a small number of cases, was associated with temporary and non-serious gastrointestinal events. These include nausea, stomach pain, vomiting, or diarrhea. This precautionary action is voluntary and has been taken in consultation with the FDA.

Based on this investigation, McNeil Consumer Healthcare has determined that the reported uncharacteristic smell is caused by the presence of trace amounts of a chemical called 2,4,6-tribromoanisole (TBA). This can result from the breakdown of a chemical that is sometimes applied to wood that is used to build wood pallets that transport and store product packaging materials. The health effects of this chemical have not been well studied but no serious events have been documented in the medical literature. A small number of the product lots being recalled were associated with the complaints of an unusual moldy, musty, or mildew-like odor, and some of these lots were found to contain trace amounts of TBA. In December 2009, McNeil Consumer Healthcare also recalled all lots of TYLENOL Arthritis Pain 100 count with EZ-OPEN CAP related to this issue. McNeil Consumer Healthcare has now applied broader criteria to identify and remove all product lots that it believes may have the potential to be affected, even if they have not been the subject of consumer complaints.

... We will continue to closely monitor and evaluate the situation and consult with the FDA..

Consumers who purchased product from the lots included in this recall should stop using the product and contact McNeil Consumer Healthcare for instructions on a refund or replacement. For these instructions or information regarding how to return or dispose of the product, consumers should log on to the internet at www.mcneilproductrecall.com or call 1-888-222-6036 (Monday-Friday 8 a.m. to 10 p.m. Eastern Time, and Saturday-Sunday 9 a.m. to 5 p.m. Eastern Time). Consumers who have medical concerns or questions should contact their healthcare provider. Any adverse reactions may also be reported to the FDAs MedWatch Program by fax at 1-800-FDA-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/medwatch.

The affected product lot numbers for the recalled products can be found on the side of the bottle label.

McNeil Consumer Healthcare Division of McNeil-PPC, Inc. markets a broad range of well-known and trusted over-the-counter (OTC) products."
At the bottom of the above page you can click on a product's name to find out whether your lot has been recalled; you can also click on them on the main page (first one linked to in this post).
 

Dr. Yes

Shame on You
Messages
868
Likes
45
If anyone's interested...

Apparently this has been going on for a while, and even the FDA is pissed...

"FDA Slams Tylenol Maker's Delay in Tainted Pill Recall"
http://abcnews.go.com/Health/Wellne...ected-extra-strength-rolaids/story?id=9561842

"The U.S. Food and Drug Administration (FDA) is now getting more heavily involved in the recall as they state that the company has known about these issues for over a year."
http://smartabouthealth.net/drugs/2010/01/16/major-tylenol-recall-sparks-fear-among-consumers/

"With Tylenol recall 2010, a corporate icon stumbles"
http://www.csmonitor.com/Money/new-...Tylenol-recall-2010-a-corporate-icon-stumbles
 

dannybex

Senior Member
Messages
3,355
Likes
2,354
Location
Seattle
If anyone's interested...

Apparently this has been going on for a while, and even the FDA is pissed...

"FDA Slams Tylenol Maker's Delay in Tainted Pill Recall"
http://abcnews.go.com/Health/Wellne...ected-extra-strength-rolaids/story?id=9561842

"The U.S. Food and Drug Administration (FDA) is now getting more heavily involved in the recall as they state that the company has known about these issues for over a year."
http://smartabouthealth.net/drugs/2010/01/16/major-tylenol-recall-sparks-fear-among-consumers/

"With Tylenol recall 2010, a corporate icon stumbles"
http://www.csmonitor.com/Money/new-...Tylenol-recall-2010-a-corporate-icon-stumbles
Thanks for posting this Dr. Yes...

IMHO all Tylenol should be taken off the market, or at the very least, made to be by prescription only. It is very hard on the liver, it depletes glutathione big-time, something PWC's don't need at all.

From http://www.bami.us/wordpress/2009/0...enol-is-leading-cause-of-acute-liver-failure/ :

"Many people think liver disease is solely alcohol-related. Although alcohol is a common source of liver damage, there are many other causes of liver disease. In fact acetaminophen (Tylenol) toxicity is the leading cause of acute liver failure, according to researchers from the University of Washington. "
 

Dr. Yes

Shame on You
Messages
868
Likes
45
Hey dannybex,

When I was hospitalized with pneumonia and sepsis a year ago, the doctors there would not give me even a single Tylenol to reduce the fever because my labs showed elevated liver enzymes (not even acutely elevated enzymes). This despite the fact that my stomach could not tolerate any other fever-reducer; they considered it safer just to let the fever (over 100 degrees for over a week) keep going. Even after I left the hospital they recommended I not take Tylenol until the enzyme levels returned to normal.

So much for "the pain reliever doctors trust most", eh? :rolleyes:

Unfortunately, this recall includes some other products that a lot of people with ME/CFS and potentially MCS use, such as Benadryl and Motrin. From what I'm reading, I wouldn't be surprised if the recall spreads to older lots, since these complaints are over a year old according to the FDA.